MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA ELITION S
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient suffered burns (2nd degree) with blistering to each hand following the lumbar spine examination.A small blister over the knuckle of the thumb of the right hand and on the index finger of the left hand was visible in the provided image.
 
Additional Manufacturer Narrative
There is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The patient received burns (2nd degree) with blistering to each hand following the lumbar spine examination.A small blister over the knuckle of the thumb of the right hand and on the index finger of the left hand was visible in the provided image.The injuries most likely occurred due to contact at the base of the patient¿s right hand thumb and the left hand index finger.No padding was used to prevent this from occurring.The patient was provided cooling with no other medical intervention required and is expected to fully recover.The injuries, 2nd degree burns to each hands, are consistent with heating incidents caused by insufficient distance between body parts, a so-called skin-to-skin burn.

Brand Name
INGENIA
Common Device Name
SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key20795380
Report Number3003768277-2024-006854
Device Sequence Number15405958
Product Code LNH
UDI-Device Identifier00884838098329
UDI-Public(01)00884838098329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberINGENIA ELITION S
Device Catalogue Number782106
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight120 KG